Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 215, NWS San Francisco Bay Area, CA

September 23, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 23, 2021, 7:44 PM PDT. It took effect at Sep 24, 2021, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2021, 7:44 PM PDT (02:44 UTC)
In effect from
Sep 24, 2021, 2:00 PM PDT
Expired
Sep 24, 2021, 9:00 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

994 
WHUS76 KMTR 240244
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
744 PM PDT Thu Sep 23 2021

PZZ530-241230-
/O.NEW.KMTR.SC.Y.0215.210924T2100Z-210925T0300Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
744 PM PDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 2 PM to 8 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft during the
  afternoon hours along the Golden Gate and portions of the
  Northern SF Bay as onshore winds pick up. These onshore winds 
  will gradually subside after 8PM Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
4 follow-up statements
839 
WHUS76 KMTR 240930
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
230 AM PDT Fri Sep 24 2021

PZZ530-241730-
/O.CON.KMTR.SC.Y.0215.210924T2100Z-210925T0300Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
230 AM PDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 2 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
210 
WHUS76 KMTR 241511
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
811 AM PDT Fri Sep 24 2021

PZZ530-242315-
/O.CON.KMTR.SC.Y.0215.210924T2100Z-210925T0300Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
811 AM PDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 2 PM this afternoon to 8 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
961 
WHUS76 KMTR 242104
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
204 PM PDT Fri Sep 24 2021

PZZ530-250400-
/O.EXT.KMTR.SC.Y.0215.000000T0000Z-210925T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
204 PM PDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
541 
WHUS76 KMTR 250418
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
918 PM PDT Fri Sep 24 2021

PZZ530-250530-
/O.EXP.KMTR.SC.Y.0215.000000T0000Z-210925T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
918 PM PDT Fri Sep 24 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 5:28 PM PDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 23, 5:28 PM PDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
528 PM PDT Thu Sep 23 2021

.SYNOPSIS...Seasonable weather conditions will persist near the
coast as a shallow marine layer remains in place through late week.
Meanwhile, temperatures across the interior will be above seasonal
averages on Friday before cooling occurs during the upcoming
weekend. Even cooler, unsettled conditions are possible early next
week.

&&

.DISCUSSION...as of 01:50 PM PDT Thursday...Dry offshore flow
continues in the higher elevations across the region this
afternoon. However, north-northeast wind gusts range in the 15 to
25 mph range at this hour with humidity values generally in the
15-30 percent range. This drier air mass aloft is in part due to
the exiting mid/upper level trough across the interior while high
pressure over the eastern Pacific builds toward the West Coast.
Meanwhile, a marine layer of around 800-1,000 feet in depth
persists near the coast allowing low clouds along much region's
coastline. Additionally, the marine influences which spread well
inland overnight have held temperatures down in some areas of the
region while warming has occurred in the hills, ridges and peaks.

Expecting similar conditions again on Friday as a shallow marine
layer persists with warm and dry conditions above the inversion.
Thus, look for stratus to spread locally back inland tonight near
the coast and potentially into adjacent valley locations. If the
marine layer becomes more compressed through the remainder of the
day, less inland penetration can be expected. As a result, afternoon
temperatures near the coast will remain near seasonal averages while
interior areas will be 5-10 deg F warmer than normal on Friday.

A slight cooling trend is then anticipated Saturday and more so into
Sunday as the ridge to the west weakens and onshore flow spreads
back inland across the interior. An approaching mid/upper level
trough from the north-northwest will help to continue this cooling
trend early next week as a frontal boundary pushes inland over the
Pacific Northwest and down into Northern California. While
deterministic forecast models have backed off on precipitation
chances over the greater Bay Area, the ensembles do show the
potential for some light rainfall. This time of year, frontal
boundaries typical weaken/dissipate as they approach the central
California coast. Having said that, something worth keeping an eye
on in the coming days to see how the forecast models handle this
early season system.

&&

.AVIATION...as of 5:28 PM PDT Thursday...For the 00z TAFs. VFR is
forecast over inland areas tonight and Friday morning, LIFR-IFR
along the coast due to stratus and fog. Winds continuing onshore.
The marine layer depth varies from 300 feet at Bodega Bay to 1,100
feet at Fort Ord.

Vicinity of KSFO...VFR. West to northwest wind near 20 knots
decreasing to 5 to 10 knots tonight and Friday morning. West to
northwest wind increasing to 10 to 15 knots in the afternoon and
evening.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay...LIFR-IFR due to stratus and fog tonight and Friday
morning. West to northwest winds 10 to 15 knots decreasing to 5 to
10 knots tonight and Friday morning. Conditions lifting to VFR late
Friday morning and afternoon.

&&

.MARINE...as of 5:16 PM PDT Thursday...Breezy conditions along
the Northern San Francisco Bay and portions of the Santa Cruz/Big
Sur Coast will diminish by the evening. Stronger onshore flow will
return by Friday afternoon to the Golden Gate as we return to a
breezy afternoon/calmer evening set up this weekend. As for
everywhere else, light to moderate northwest winds prevail through
Sunday. There is a longer period northwest swell mixing in with
the weaker southerly swell, before a new longer period swell
arrives by Sunday afternoon.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...None.

PUBLIC FORECAST: RGass
AVIATION: Canepa
MARINE: DK

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.